Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Loss of appetite, nausea and weakness along with fatigue. Took Amikacin injection. Had a root canal. Am I okay?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
This question is for Gastroenterologist only in Bangalore.

Medical History: Age 32, M, Weight 58KG

1. Had fever in the 1st week of April
Took calpol and Montec LC for 3 days.
Then took medicine Oflin O, Pantocid L and Enterogermina for 7 days and stopped after 7 days since loose motion started

2. Then loose motion started.
Took Amikacin injection for 5 days but lose motion did not stop completely. Also took I.V drips for 5 days since body was dehydrated. Stool culture report did not show bacterial growth.
Then doctor diagnosed and said it is Amoebic colitis and had Metrogyl Compound and VSL 3 for 10 days.

3. After taking these medicine lose motion stopped and became normal.
4. Immediately went for root canal treatment for 2 teeth and doctor gave Augmentin 525 and Zerodol P to eat for 5 days.
5. After root canal treatment body became very weak.
6. Revisited the doctor on 8th May and below were the test and report. Doctor also said oral thrush as developed and gave Candid mouth paint to be used for 5 days. Now oral thrush is not there after using Candid mouth paint.

Blood report: as on 9th May 2012

Platelet count : 1.30 Lakhs/cumm (reference range 1.5 – 4.5 Lakhs/cumm)
Serum SGOT : 64 U/L (Reference range 15-37 U/L)
Serum SGPT : 126 (Reference range 0-42 U/L)

Ultrasound report:

Liver: Normal in size and echotexture
No intra hepatic biliary/venous radicular dilatation.
No focal lesion seen

Impression: No obvious abnormality seen on this study. Normal size and echotexture of Liver and Spleen
No focal lesion in Liver parenchyma.

Currently taking Pantocid DSR (empty stomach in morning and Rantac at night)
Also taking Enzoblend 3 times daily along with Betonin

Current problem:

Loss of appetite, nausea and lot of weakness along with fatigue.
Head also does not seems to be normal. State of confusion and light headed.
Weakness in thigh and calf muscles.
Weakness is there for over 2 weeks now.
No improvement in weakness.
Posted Tue, 12 Jun 2012 in Digestion and Bowels
Answered by Dr. Poorna Chandra K.S 18 hours later
Hi and thanks for the query
By the details provided, I think you
1) Had antibiotic induced diarrhoea
2) Have received a lot of antibiotics
3) The investigations point to hepatitis
Now the loss of appetite, weakness, light headness and muscle pains can occur as
1) prodrome in hepatitis or as a manifestation of ongoing liver inflammation. This can be seen in infective hepatitis as well as in drug induced hepatitis. You could repeat your LFT and PT, INR after a week and look at the trend of enzymes. If still elevated then you would need the etiological work up for hepatitis in discussion with a GI
2) side effect of antibiotics and associated secondary intestinal changes. This will gradually get corrected by itself and would just require a milk free diet of 2 weeks, some multivitamins and fibres.
Wish you a early recovery and you may revert for any further clarifications
Dr Poornachanda
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor